Alert archive / Nevada / Flash Flood Watches in 2017
Flash Flood Watch 1, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood watch at Feb 15, 2017, 1:54 PM PST for Clark County, Nye County, Nevada; Mohave County, Arizona; Inyo County, San Bernardino County, California. It took effect at Feb 17, 2017, 4:00 AM PST. It was in force for 35 hr.
The area
The counties it named.
The facts
- Issued
- Feb 15, 2017, 1:54 PM PST (21:54 UTC)
- In effect from
- Feb 17, 2017, 4:00 AM PST
- Expired
- Feb 18, 2017, 2:34 PM PST
- In force
- 35 hr
- Issued by
- NWS Las Vegas, NV
- Flood severity
- None
Counties Mohave County, AZ, Inyo County, CA, San Bernardino County, CA, Clark County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 100 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 9.9 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3096 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
954 WGUS65 KVEF 152154 FFAVEF URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Las Vegas NV 154 PM PST Wed Feb 15 2017 ...Potential for heavy rain Friday through Saturday for parts of eastern California and southern Nye County... .A potent low pressure system will pull an abundant amount of moisture across the Mojave Desert and southern Great Basin Friday through Saturday evening. Heavy rainfall will lead to increased threat of flash flooding of normally dry washes, low water crossings and poorly drained intersections. CAZ520-522-523-525-NVZ017-161200- /O.NEW.KVEF.FF.A.0001.170217T1200Z-170219T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Owens Valley-Death Valley National Park-Western Mojave Desert- Morongo Basin-Western Clark and Southern Nye County- 154 PM PST Wed Feb 15 2017 ...FLASH FLOOD WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH SATURDAY EVENING... The National Weather Service in Las Vegas has issued a * Flash Flood Watch for portions of southeast California and southern Nevada, including the following areas, in southeast California, Death Valley National Park, Morongo Basin, Owens Valley, and Western Mojave Desert. In southern Nevada, Western Clark and Southern Nye County. * From late Thursday night through Saturday evening. * Increased potential of flash flooding due to heavy rainfall. * Potential flooding of normally dry washes, low water crossings and poorly drained intersections. Heavy rainfall may carry rocks, mud or other debris onto roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may become favorable for flooding of washes...streams and other drainage areas in the watch area. If you are in the watch area...you should closely monitor weather forecasts and be prepared to take immediate action should heavy rain and flooding occur or a flash flood warning is issued. Listen to NOAA weather radio...commercial radio or television stations for updates on this flash flood threat or by visiting us online at weather.gov/lasvegas && $$
8 follow-up statements
947 WGUS65 KVEF 161129 FFAVEF Flood Watch National Weather Service Las Vegas NV 329 AM PST Thu Feb 16 2017 ...Potential for heavy rain Friday through Saturday for parts of eastern California and southern Nye County... .A potent low pressure system will pull an abundant amount of moisture across the Mojave Desert and southern Great Basin Friday through Saturday evening. Heavy rainfall will lead to increased threat of flash flooding of normally dry washes, low water crossings and poorly drained intersections. CAZ520-522-523-525-NVZ017-170000- /O.CON.KVEF.FF.A.0001.170217T1200Z-170219T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Owens Valley-Death Valley National Park-Western Mojave Desert- Morongo Basin-Western Clark and Southern Nye County- 329 AM PST Thu Feb 16 2017 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY EVENING... The Flash Flood Watch continues for * Portions of southeast California and southern Nevada, including the following areas, in southeast California, Death Valley National Park, Morongo Basin, Owens Valley, and Western Mojave Desert. In southern Nevada, Western Clark and Southern Nye County. * From late tonight through Saturday evening * Increased potential of flash flooding due to heavy rainfall. * Potential flooding of normally dry washes, low water crossings and poorly drained intersections. Heavy rainfall may carry rocks, mud or other debris onto roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may become favorable for flooding of washes...streams and other drainage areas in the watch area. If you are in the watch area...you should closely monitor weather forecasts and be prepared to take immediate action should heavy rain and flooding occur or a flash flood warning is issued. Listen to NOAA weather radio...commercial radio or television stations for updates on this flash flood threat or by visiting us online at weather.gov/lasvegas && $$
026 WGUS65 KVEF 162148 FFAVEF Flood Watch National Weather Service Las Vegas NV 148 PM PST Thu Feb 16 2017 ...Potential for heavy rain Friday through Saturday for parts of eastern California and southern Nye County... .A potent low pressure system will pull an abundant amount of moisture across the Mojave Desert and southern Great Basin Friday through Saturday evening. Heavy rainfall will lead to increased threat of flash flooding of normally dry washes, low water crossings and poorly drained intersections. CAZ520-522-523-525-NVZ017-171200- /O.CON.KVEF.FF.A.0001.170217T1200Z-170219T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Owens Valley-Death Valley National Park-Western Mojave Desert- Morongo Basin-Western Clark and Southern Nye County- 148 PM PST Thu Feb 16 2017 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY EVENING... The Flash Flood Watch continues for * Portions of southeast California and southern Nevada, including the following areas, in southeast California, Death Valley National Park, Morongo Basin, Owens Valley, and Western Mojave Desert. In southern Nevada, Western Clark and Southern Nye County. * From late tonight through Saturday evening * Increased potential of flash flooding due to heavy rainfall. * Potential flooding of normally dry washes, low water crossings and poorly drained intersections. Heavy rainfall may carry rocks, mud or other debris onto roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may become favorable for flooding of washes...streams and other drainage areas in the watch area. If you are in the watch area...you should closely monitor weather forecasts and be prepared to take immediate action should heavy rain and flooding occur or a flash flood warning is issued. Listen to NOAA weather radio...commercial radio or television stations for updates on this flash flood threat or by visiting us online at weather.gov/lasvegas && $$
178 WGUS65 KVEF 171051 FFAVEF Flood Watch National Weather Service Las Vegas NV 251 AM PST Fri Feb 17 2017 ...Potential for heavy rain Today through Saturday for parts of eastern California and southern Nye County... .A potent low pressure system will pull an abundant amount of moisture across the Mojave Desert and southern Great Basin today through Saturday evening. Heavy rainfall will lead to increased threat of flash flooding of normally dry washes, low water crossings and poorly drained intersections. CAZ520-522-523-525-NVZ017-180000- /O.CON.KVEF.FF.A.0001.170217T1200Z-170219T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Owens Valley-Death Valley National Park-Western Mojave Desert- Morongo Basin-Western Clark and Southern Nye County- 251 AM PST Fri Feb 17 2017 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY EVENING... The Flash Flood Watch continues for * Portions of southeast California and southern Nevada, including the following areas, in southeast California, Death Valley National Park, Morongo Basin, Owens Valley, and Western Mojave Desert. In southern Nevada, Western Clark and Southern Nye County. * Through Saturday evening * Increased potential of flash flooding due to heavy rainfall. * Potential flooding of normally dry washes, low water crossings and poorly drained intersections. Heavy rainfall may carry rocks, mud or other debris onto roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may become favorable for flooding of washes...streams and other drainage areas in the watch area. If you are in the watch area...you should closely monitor weather forecasts and be prepared to take immediate action should heavy rain and flooding occur or a flash flood warning is issued. Listen to NOAA weather radio...commercial radio or television stations for updates on this flash flood threat or by visiting us online at weather.gov/lasvegas && $$
777 WGUS65 KVEF 171755 FFAVEF URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Las Vegas NV 955 AM PST Fri Feb 17 2017 ...Potential for heavy rain through Saturday for parts of southeast California and southern Nye and extreme southern Clark counties in southern Nevada... .A potent low pressure system will pull an abundant amount of moisture across the Mojave Desert and southern Great Basin today through Saturday evening. Heavy rainfall will lead to increased threat of flash flooding of normally dry washes, low water crossings and poorly drained intersections. AZZ002-003-036-CAZ524-526-527-NVZ021-022-180200- /O.EXB.KVEF.FF.A.0001.170218T0800Z-170219T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Lake Havasu and Fort Mohave-Northwest Deserts- Lake Mead National Recreation Area-Eastern Mojave Desert- Cadiz Basin-San Bernardino County-Upper Colorado River Valley- Southern Clark County- 955 AM PST Fri Feb 17 2017 /1055 AM MST Fri Feb 17 2017/ ...FLASH FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY EVENING... The National Weather Service in Las Vegas has expanded the * Flash Flood Watch to include portions of northwest Arizona, southeast California, and southern Nevada, including the following areas, in northwest Arizona, Lake Havasu and Fort Mohave, Lake Mead National Recreation Area, and Northwest Deserts. In southeast California, Cadiz Basin, Eastern Mojave Desert, and San Bernardino County-Upper Colorado River Valley. In southern Nevada, Lake Mead National Recreation Area and Southern Clark County. * From late tonight through Saturday evening * Increased potential of flash flooding due to heavy rainfall. * Potential flooding of normally dry washes, low water crossings and poorly drained intersections. Heavy rainfall may carry rocks, mud or other debris onto roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may become favorable for flooding of washes...streams and other drainage areas in the watch area. If you are in the watch area...you should closely monitor weather forecasts and be prepared to take immediate action should heavy rain and flooding occur or a flash flood warning is issued. Listen to NOAA weather radio...commercial radio or television stations for updates on this flash flood threat or by visiting us online at weather.gov/lasvegas && $$ CAZ520-522-523-525-NVZ017-180200- /O.CON.KVEF.FF.A.0001.000000T0000Z-170219T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Owens Valley-Death Valley National Park-Western Mojave Desert- Morongo Basin-Western Clark and Southern Nye County- 955 AM PST Fri Feb 17 2017 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY EVENING... The Flash Flood Watch continues for * Portions of southeast California and southern Nevada, including the following areas, in southeast California, Death Valley National Park, Morongo Basin, Owens Valley, and Western Mojave Desert. In southern Nevada, Western Clark and Southern Nye County. * Through Saturday evening * Increased potential of flash flooding due to heavy rainfall. * Potential flooding of normally dry washes, low water crossings and poorly drained intersections. Heavy rainfall may carry rocks, mud or other debris onto roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may become favorable for flooding of washes...streams and other drainage areas in the watch area. If you are in the watch area...you should closely monitor weather forecasts and be prepared to take immediate action should heavy rain and flooding occur or a flash flood warning is issued. Listen to NOAA weather radio...commercial radio or television stations for updates on this flash flood threat or by visiting us online at weather.gov/lasvegas && $$
387 WGUS65 KVEF 180156 FFAVEF Flood Watch National Weather Service Las Vegas NV 556 PM PST Fri Feb 17 2017 .Heavy rain along the southern California Coast will move over southeast California, far southern Nevada and northwest Arizona tonight and Saturday leading to the threat of flash flooding of normally dry washes, low water crossings and poorly drained intersections. AZZ002-003-036-CAZ524-526-527-NVZ021-022-180800- /O.CON.KVEF.FF.A.0001.170218T0800Z-170219T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Lake Havasu and Fort Mohave-Northwest Deserts- Lake Mead National Recreation Area-Eastern Mojave Desert- Cadiz Basin-San Bernardino County-Upper Colorado River Valley- Southern Clark County- 556 PM PST Fri Feb 17 2017 /656 PM MST Fri Feb 17 2017/ ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM MIDNIGHT PST /1 AM MST/ TONIGHT THROUGH SATURDAY EVENING... The Flash Flood Watch continues for * Portions of northwest Arizona, southeast California, and southern Nevada, including the following areas, in northwest Arizona, Lake Havasu and Fort Mohave, Lake Mead National Recreation Area, and Northwest Deserts. In southeast California, Cadiz Basin, Eastern Mojave Desert, and San Bernardino County-Upper Colorado River Valley. In southern Nevada, Lake Mead National Recreation Area and Southern Clark County. * From midnight PST /1 AM MST/ tonight through Saturday evening * Increased potential of flash flooding due to heavy rainfall. * Potential flooding of normally dry washes, low water crossings and poorly drained intersections. Heavy rainfall may carry rocks, mud or other debris onto roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you are in the watch area...you should closely monitor weather forecasts and be prepared to take immediate action should heavy rain and flooding occur or a flash flood warning is issued. Listen to NOAA weather radio...commercial radio or television stations for updates on this flash flood threat or by visiting us online at weather.gov/lasvegas && $$ CAZ520-522-523-525-NVZ017-180800- /O.CON.KVEF.FF.A.0001.000000T0000Z-170219T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Owens Valley-Death Valley National Park-Western Mojave Desert- Morongo Basin-Western Clark and Southern Nye County- 556 PM PST Fri Feb 17 2017 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY EVENING... The Flash Flood Watch continues for * Portions of southeast California and southern Nevada, including the following areas, in southeast California, Death Valley National Park, Morongo Basin, Owens Valley, and Western Mojave Desert. In southern Nevada, Western Clark and Southern Nye County. * Through Saturday evening * Increased potential of flash flooding due to heavy rainfall. * Potential flooding of normally dry washes, low water crossings and poorly drained intersections. Heavy rainfall may carry rocks, mud or other debris onto roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you are in the watch area...you should closely monitor weather forecasts and be prepared to take immediate action should heavy rain and flooding occur or a flash flood warning is issued. Listen to NOAA weather radio...commercial radio or television stations for updates on this flash flood threat or by visiting us online at weather.gov/lasvegas && $$
851 WGUS65 KVEF 180723 FFAVEF Flood Watch National Weather Service Las Vegas NV 1123 PM PST Fri Feb 17 2017 .Heavy rain along the southern California Coast will move over southeast California, far southern Nevada and northwest Arizona overnight tonight and Saturday leading to the threat of flash flooding of normally dry washes, low water crossings and poorly drained intersections. AZZ002-003-036-CAZ524-526-527-NVZ021-022-181800- /O.CON.KVEF.FF.A.0001.170218T0800Z-170219T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Lake Havasu and Fort Mohave-Northwest Deserts- Lake Mead National Recreation Area-Eastern Mojave Desert- Cadiz Basin-San Bernardino County-Upper Colorado River Valley- Southern Clark County- 1123 PM PST Fri Feb 17 2017 /1223 AM MST Sat Feb 18 2017/ ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY EVENING... The Flash Flood Watch continues for * Portions of northwest Arizona, southeast California, and southern Nevada, including the following areas, in northwest Arizona, Lake Havasu and Fort Mohave, Lake Mead National Recreation Area, and Northwest Deserts. In southeast California, Cadiz Basin, Eastern Mojave Desert, and San Bernardino County-Upper Colorado River Valley. In southern Nevada, Lake Mead National Recreation Area and Southern Clark County. * Through Saturday evening * Increased potential of flash flooding due to heavy rainfall. * Potential flooding of normally dry washes, low water crossings and poorly drained intersections. Heavy rainfall may carry rocks, mud or other debris onto roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you are in the watch area...you should closely monitor weather forecasts and be prepared to take immediate action should heavy rain and flooding occur or a flash flood warning is issued. Listen to NOAA weather radio...commercial radio or television stations for updates on this flash flood threat or by visiting us online at weather.gov/lasvegas && $$ CAZ520-522-523-525-NVZ017-181800- /O.CON.KVEF.FF.A.0001.000000T0000Z-170219T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Owens Valley-Death Valley National Park-Western Mojave Desert- Morongo Basin-Western Clark and Southern Nye County- 1123 PM PST Fri Feb 17 2017 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY EVENING... The Flash Flood Watch continues for * Portions of southeast California and southern Nevada, including the following areas, in southeast California, Death Valley National Park, Morongo Basin, Owens Valley, and Western Mojave Desert. In southern Nevada, Western Clark and Southern Nye County. * Through Saturday evening * Increased potential of flash flooding due to heavy rainfall. * Potential flooding of normally dry washes, low water crossings and poorly drained intersections. Heavy rainfall may carry rocks, mud or other debris onto roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you are in the watch area...you should closely monitor weather forecasts and be prepared to take immediate action should heavy rain and flooding occur or a flash flood warning is issued. Listen to NOAA weather radio...commercial radio or television stations for updates on this flash flood threat or by visiting us online at weather.gov/lasvegas && $$
663 WGUS65 KVEF 181825 FFAVEF Flood Watch National Weather Service Las Vegas NV 1025 AM PST Sat Feb 18 2017 .Heavy rain along the southern California Coast will move over southeast California, far southern Nevada and northwest Arizona overnight tonight and Saturday leading to the threat of flash flooding of normally dry washes, low water crossings and poorly drained intersections. CAZ520-522-523-525-181930- /O.CAN.KVEF.FF.A.0001.000000T0000Z-170219T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Owens Valley-Death Valley National Park-Western Mojave Desert- Morongo Basin- 1025 AM PST Sat Feb 18 2017 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for Inyo County, northwest San Bernardino and the Morongo Basin has been cancelled. Rain will continue to taper off and move to the east late this morning through the afternoon and the threat of significant flooding has diminished for these areas. $$ AZZ002-003-036-CAZ524-526-527-NVZ021-022-190000- /O.CON.KVEF.FF.A.0001.000000T0000Z-170219T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Lake Havasu and Fort Mohave-Northwest Deserts- Lake Mead National Recreation Area-Eastern Mojave Desert- Cadiz Basin-San Bernardino County-Upper Colorado River Valley- Southern Clark County- 1025 AM PST Sat Feb 18 2017 /1125 AM MST Sat Feb 18 2017/ ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 PM PST /11 PM MST/ THIS EVENING... The Flash Flood Watch continues for * Portions of northwest Arizona, southeast California, and southern Nevada, including the following areas, in northwest Arizona, Lake Havasu and Fort Mohave, Lake Mead National Recreation Area, and Northwest Deserts. In southeast California, Cadiz Basin, Eastern Mojave Desert, and San Bernardino County-Upper Colorado River Valley. In southern Nevada, Lake Mead National Recreation Area and Southern Clark County. * Until 10 PM PST /11 PM MST/ this evening * Increased potential of flash flooding due to heavy rainfall. * Potential flooding of normally dry washes, low water crossings and poorly drained intersections. Heavy rainfall may carry rocks, mud or other debris onto roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you are in the watch area...you should closely monitor weather forecasts and be prepared to take immediate action should heavy rain and flooding occur or a flash flood warning is issued. Listen to NOAA weather radio...commercial radio or television stations for updates on this flash flood threat or by visiting us online at weather.gov/lasvegas && $$ NVZ017-190000- /O.CON.KVEF.FF.A.0001.000000T0000Z-170219T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Western Clark and Southern Nye County- 1025 AM PST Sat Feb 18 2017 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... The Flash Flood Watch continues for * A portion of southern Nevada, including the following area, Western Clark and Southern Nye County. * Until 10 PM PST this evening * Increased potential of flash flooding due to heavy rainfall. * Potential flooding of normally dry washes, low water crossings and poorly drained intersections. Heavy rainfall may carry rocks, mud or other debris onto roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you are in the watch area...you should closely monitor weather forecasts and be prepared to take immediate action should heavy rain and flooding occur or a flash flood warning is issued. Listen to NOAA weather radio...commercial radio or television stations for updates on this flash flood threat or by visiting us online at weather.gov/lasvegas && $$
393 WGUS65 KVEF 182234 FFAVEF Flood Watch National Weather Service Las Vegas NV 234 PM PST Sat Feb 18 2017 AZZ002-003-036-CAZ524-526-527-NVZ017-021-022-182345- /O.CAN.KVEF.FF.A.0001.000000T0000Z-170219T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Lake Havasu and Fort Mohave-Northwest Deserts- Lake Mead National Recreation Area-Eastern Mojave Desert- Cadiz Basin-San Bernardino County-Upper Colorado River Valley- Western Clark and Southern Nye County-Southern Clark County- 234 PM PST Sat Feb 18 2017 /334 PM MST Sat Feb 18 2017/ ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for portions of northwest Arizona, southeast California, and southern Nevada has been cancelled. Rain will gradually move out of southeast California and southern Nevada this evening and focus over Arizona tonight. Although there could still be very localized heavy rainfall, general rainfall rates are not expected to produce extensive flash flooding. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood watch went out at Feb 15, 9:18 AM PST, 4 hours 36 minutes earlier.
Area forecast discussion, Feb 15, 9:18 AM PST, 4 hours 36 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 918 AM PST Wed Feb 15 2017 .SYNOPSIS...Mainly dry conditions with above normal temperatures can be expected through Thursday. A Pacific storm approaching California Thursday will result in an increase in southerly winds with light snow likely developing in the Sierra during the afternoon. This storm will weaken as it moves across the area Thursday night but a stronger system will bring valley rain and mountain snow to the region Friday through Sunday. && .UPDATE...High, dry and warm today under ridge aloft. Some high clouds presently over the western zones will gradually spread southeast. Time heights indicate more substantial layer of high level moisture tonight with some mid level moisture working in Thursday morning. The north wind around Laughlin/Bullhead City will weaken during the day with little wind expected elsewhere. No update necessary as forecast look good. && .PREV DISCUSSION...248 AM PST Wed Feb 15 2017 .SHORT TERM...through Thursday night. High pressure over the area today with clear skies and light winds. The ridge axis will shift east a bit tonight as a shortwave trough approaches the California coast. The bulk of the moisture associated with this feature will remain west of the Sierra but increasing high clouds can be expected across the western half of the CWA. The shortwave trough will move into California Thursday with precipitation moving into the east side of the Sierra with a slight chance of precipitation spilling over into the Owens Valley and White Mountains. Many areas will be seeing an increase in south to southwest winds Thursday afternoon with the strongest winds along the Sierra where we will have to keep an eye on the potential for strong downslope winds. At this time it looks like winds will remain below high wind warning levels there. Nye County also looks to become windy but probably below advisory levels. This shortwave trough will weaken substantially Thursday night with minimal precipitation across the CWA but all models do show some spotty precipitation here and there with little agreement in exact placement. For now I kept slight chance pops Thursday night across the southern Great Basin and mainly western portions of Inyo and San Bernardino Counties. Temperatures today and Thursday will be running 5 to 8 degrees above normal. .LONG TERM...Friday through Tuesday. Active weather still on tap through the weekend, although some model discrepancies persist. Tonight the models still seem to agree on a more southerly track with the storm system moving through the region Friday into Saturday, however, both the GFS and ECMWF now keep the closed system move elongated from north to south. This orientation would bode more favorable for keeping our forecast area wet and active, than if all the energy dug south as was previously advertised. With the more elongated orientation, we maintain stronger divergence aloft and more favorable dynamics to maintain a band of moderate precipitation wrapping around the north side of the closed system on Saturday. Unfortunately, tough to have a lot of confidence in the forecast details as the models are still inconsistent, but the trend tonight seems to favor a wetter outlook than it was appearing last night. As such, Ive maintained fairly high POPs through the Friday and Saturday period, with the highest chances across Inyo and San Bernardino counties. Precipitation could potentially be significant across Inyo county where as much of an inch of rain could fall by Saturday afternoon in parts of Death Valley. If this continues to look possible, a flood watch may be required down the road. Precipitation in the Las Vegas valley and points east and north will be more dependent on the details of the storm system, but 0.25-0.75" of will be possible in the lower elevations and deserts through Saturday evening. Snow levels will be fairly high in general but should hover around 6,000 feet in the Spring Mountains and Sierra where 1-2 feet of snow will be possible above that level. Winter highlights will likely be coming in the next shift or two. With fairly heavy precipitation rates possible at times, will need to be mindful of wet bulb cooling potential and the possibility of locally lower snow levels, especially across Inyo county. Sunday onward, weak ridging will try building in allowing for a gradual drying trend but with the Pacific jet still aimed at California, periods of precipitation will remain possible especially north of I-15. Breezy conditions with periods of cloud cover can be expected as well. && .AVIATION...For McCarran...Typical diurnal wind pattern expected through Thursday morning. We will likely see an increase in southwest winds Thursday afternoon. Clear skies today will be followed by mid/high clouds tonight and Thursday. For the rest of southern Nevada...northwest Arizona...and southeast California...Typical diurnal wind patterns expected through Thursday morning. Most areas will see increasing southerly winds Thursday afternoon with gusts 25-35 knots in many areas. VFR conditions areawide through tonight. Snow and lower clouds are expected in the Sierra Thursday afternoon. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && Update...Pierce Short Term/Aviation...Harrison Long Term...Outler For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 15, 2:10 PM PST | Winter Storm Watch | VEF | Clark, Lincoln, Nye | 24 hr |
| Feb 15, 2:14 PM PST | Wind Advisory | VEF | Inyo | 31 hr |
Nearby
Flash Flood Watches in Nevada, 2017Flash Flood Watches in California, 2017Flash Flood Watches in Arizona, 2017Every flash flood watch in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.